MAUDE Adverse Event Report: MARTECH MEDICAL PRODUCTS SCHON XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

MARTECH MEDICAL PRODUCTS SCHON XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number H787108017025
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Angiodynamics notified the dialysis catheter manufacturer of this complaint event on october 18, 2016 via supplier corrective action request (b)(4).As part of a review of complaints related to distribution only products, angiodynamics identified that it does not have objective evidence that the manufacturer assessed this complaint event for mdr reportability.As a result of this review, angiodynamics chose to assess this complaint event for reportability and determined that it does meet the criteria to file an mdr.This retrospective mdr is being filed based on this review and to ensure complaint file is complete.One schon dialysis was returned for evaluation and forwarded to the vendor for evaluation.Per (b)(4) vendor response, pinholes were noted in both walls of the venous extension tubing.The customer's reported complaint of a leak in the tube is confirmed.Although a root cause was not specified by the manufacturer, a potential contributing factor could be if the clamps were engaged over the guidewire.This could you result in weakened spot on the tubing material, and could create a hole that leaks over time.A review of the incoming lot history records, obtained via shr, was performed for the vendor lot for any deviations related to the reported defect of the complaint.The review confirmed that the lots met all material, assembly, and performance specification.The instructions for use, which is supplied to the end user with this catalog number, states: "clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamps regularly to prolong the life of the tubing." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on october 12, 2016: the patient's catheter had a leak/crack at the external lumen.The reported defective device has been returned to the manufacturer for an investigation.

Brand Name
SCHON XL DOUBLELUMEN CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
MARTECH MEDICAL PRODUCTS
1500 delp drive
harleysville PA 19438
MDR Report Key6629754
Report Number1319211-2017-00063
Device Sequence Number953961
Product Code MSD
UDI-Device IdentifierH787108017025
UDI-PublicH787108017025
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberH787108017025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2016
Initial Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1